HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   High & Low Blood Pressure (http://www.healthboards.com/boards/high-low-blood-pressure/)
-   -   Can BP meds make you feel out of breath? (http://www.healthboards.com/boards/high-low-blood-pressure/707117-can-bp-meds-make-you-feel-out-breath.html)

Flutterbye77 08-05-2009 07:03 AM

Can BP meds make you feel out of breath?
 
Maybe not out of breath, but just where it's too much trouble to do anything. Just a heavy feeling. I have had every test on my heart and blood tests and they can't find anything. I sometimes wonder if the meds I am on are too much, but my doctor wont lower it.

zuzu8 08-05-2009 11:57 AM

Re: Can BP meds make you feel out of breath?
 
Flutterbye,

What meds are you on? HCTZ can trash your electrolytes causing the exhaustion you feel. And beta blockers are notorious for making you feel sledge-hammered: depressed, extremely fatigued etc.

Flutterbye77 08-05-2009 12:23 PM

Re: Can BP meds make you feel out of breath?
 
Not on a beta blocker. Just HCTZ 12.5 mg and Azor 5/40 which is 2 drugs mixed Norvasc and Benicar.


Just something as simple as lifting my arms up I feel breathless, but not really. But I feel my muscles ache a little. Seems like with small activity I feel my heart pounding and racing. It's odd. I know there is nothing wrong with my heart, I am not overweight or out of shape. Just can't figure it out.

cartner 08-05-2009 12:30 PM

Re: Can BP meds make you feel out of breath?
 
I have the same feeling which makes me depressed :(. I feel breathless and nothing is wrong with me except high bp and heart rate, I too had alot of blood work and EGK on my heart.

Anyway, I find that 300mg elmental Magnesium and Ginkgo Biloba lowers my heart rate and I feel better when I take those.
Good luck

zuzu8 08-05-2009 12:43 PM

Re: Can BP meds make you feel out of breath?
 
Not sure how long you've been on the HCTZ but it seems to me that since HCTZ [U]alone[/U] can cause electrolyte disturbances and dehydration it could be your body has taken a hit just from that. Oh wait, you said you had blood tests, so that would pick up any electrolyte issue like low potassium.

So maybe, as you say, it's the trio in combination with each other.... a CCB+ARB+HCTZ.
If you've been thru tests and all seems well, I can't understand why your doc won't entertain the [U]possibility[/U] that it could be a meds issue. Whether dose related or the way these drugs act in tandem, who knows, but it's definitely another discussion I would have with him.

Have you been on this regimen a while? Or is it relatively new?

zuzu

Flutterbye77 08-05-2009 12:57 PM

Re: Can BP meds make you feel out of breath?
 
Been over year now, but noticed these symptoms in the past couple month off and on.

zuzu8 08-05-2009 02:09 PM

Re: Can BP meds make you feel out of breath?
 
Boy, Flutterbye, you've got me stumped. The good news is that "off and on" seems to indicate that nothing systemically serious is going on. But 'tis a puzzlement.

Did you, by any chance, up your [U]dosage[/U] of these meds within the last 3 months or so?

zuzu


All times are GMT -7. The time now is 09:19 AM.